MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: gbo, lje.E1 - customer (person): (b)(6).E3 - occupation: director of logistics.G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a ultrathane mac-loc locking loop biliary drainage catheter leaked when being placed in the abdomen during a biliary drainage procedure.During the procedure when the physician was performing a cholangiography to verify the position of the catheter, a leak was observed at the proximal portion of the catheter.The patient did not experience any adverse effects.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received 24apr2024, it was reported a new catheter was used to complete the procedure.The "specialist performed the puncture needle into the bile duct, placing the guidewire farther into the duct through the needle.Placement of the drainage catheter over the guidewire and into the bile duct" was performed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, e4.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that an ultrathane mac-loc locking loop biliary drainage catheter leaked when being placed in the abdomen during a biliary drainage procedure.During the procedure when the physician was performing a cholangiography to verify the position of the catheter, a leak was observed at the proximal portion of the catheter.A new catheter was used to complete the procedure.The "specialist performed the puncture needle into the bile duct, placing the guidewire farther into the duct through the needle.Placement of the drainage catheter over the guidewire and into the bile duct" was performed.The patient did not experience any adverse effects.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed relevant recorded nonconformances.All nonconforming devices were scrapped prior to further processing of the order.To date, a further search of our database records revealed no additional complaints received from the reported lots.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The instructions for use (ifu) [ t_multi2 rev1, multipurpose drainage catheter] states the following: how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no device return, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19061098
Report Number1820334-2024-00484
Device Sequence Number17609859
Product Code FGE
UDI-Device Identifier00827002094970
UDI-Public(01)00827002094970(17)260621(10)15499009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-40-P-32S-CLB-RH
Device Lot Number15499009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/24/2024
06/20/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date04/24/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale